I am a bit confused on meds. Lantus is for diabetes and ACE inhibitor is Blood Pressure medicine (which if they are trying for ADD, it could make you sleepy and I have no rationale for this other than I have seen it done before - no clue why it should work). Are you also on 10mg or Ritalin 2x per day?
Which ACE inhibitor. Some interact with Lantus and increase risk of hypoglycemia.
Sleepiness is a listed side effect of ritalin, but very uncommon. It may be you are underdosed (20mg vs 45 before). I am at a loss why you would respond before and not now.
i am diabetic, for 26 years and lantus is supposed to give a base line
if i remember to take it
the ace inhibitor is for bp, but also to protect my kidneys
as diabetics supposedly need that protection
again, if I take it
for the add, ritalin was prescribed, this time 10mg 2x er day
the ace inhibitor is lisonopril 40mg per day
Be careful with Lisonopril and Lantus. check to make sure you are not hypoglycemic. I see a couple options for ritalin. One is underdosed. The second is it may no longer work for you (it happens). I would ask to get it back to previous dose or close or try adderal instead. Explaining why ritalin may make you tired is about a 10 page response and I doubt if it would be of any practical use to you. Comply with diabetes treatment (yes, I know it sucks) and take blood sugars until you are certain no hypocycemia.
MDs are usually a little easier to prescribe Adderal for adult ADHD.
i experience hypoglycemia and hyperglycemia all the time, not due to lisonopril at all, just not hitting target insulin with food consumption
anyway, since for the life of me I cant ever remember to take either there is little chance for interaction
If you are depressed at all, sometime adult ADD changes to depression and Wellbutrin XL (titrated to 450).
part of the reason Ive been seeking help with the ADD again
why would adderal work where ritalin would not? arent they both amphetomine salts?
If you are having poorly controlled diabetes, medicines are unpredictable.
wellbuterin has shown itself to have no effect
Have you tried Wellbutrin or reading internet. It works well in right cases.
hemoglobin a1c is less than 8,
i have tried it
it was the fourth or fith antidepressant I had tried
last phsychiatrist said he didnt believe depression was the primary problem
i was told by the prescribing dr, that wellbuterine would also have a slight energizing effect
it didnt do that either
OK. Both are amphetamine salt and I would still support trying higher ritalin dose first. Sometimes adderal will work if ritalin doesn't. No clue why.
WB was just an idea. I believe it doesn't work for you. Have you tried Modonafil (Provigal)?
what about the combination of ritalin and caffeine? I wont be able to see the dr for a few more weeks?
is that dangerous?
i have not heard of modonafil
not dangerous. May get headaches. AVOID ENERGY DRINKS.
hate energy drinks
even just plain coffee
tolerance is too high, cant drink enough without getting a tummy ache
what is so bad about energy drinks?
It is a different stimulant, often used for narcolepsy. Often given to soldiers to keep alert.
other than the taste
the energy drink is?
LOL, the stimulants are certain herbs that are legal but dangerous, but since over the counter, FDA does not regulate. Provigal was the prescription stimulant I was referring to.
oh, as an antidepressant drug, but also a stimulant?
Caffeine and ritalin are different enough the only risk is overstimulation, which I don't think is your concern. Provigal is no way an antidepressant, just a differt type of stimulant. Not entirely sure of how it works, but it is clearly different than amphetamines in how it works. It is indicated for ADD and daytime sleepiness.
does it get doctors as nervous as mentioning ritalin use seems to?
It varies. If you have a need, they should be open minded. Doctor's, being gods, have their own personal biases. I have seen MDs biased against some pretty stupid things. If nothing else, it may get him to increase ritalin.
I do believe being more compliant with diabetes may increase MDs willingness to try other things.
this doc seems open, for the time at least, his primary concern is not treating the add though as much as helping me to control the diabetes which since the disorganization and forgetfullness associated with it is causing me increasing problems, the add treatment does become more important
Also, it may take ritalin a week or two for maximum benefit (I just noted it has only been a couple days)
yes, less than a week
so there is hope :-)
thank you, XXXXX XXXXX answered the questions I listed
ya, several options and even ritalin may kick in.
I appreciate it
You are welcome.